It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-26-2007, 05:48 AM   #1
Veteran
(female)
 
Join Date: Feb 2006
Location: IL
Posts: 359
willo1980 HB User
Bleeding after stopping pill

I stopped Seasonique because of migraines 4 days ago, yet I'm still bleeding! All I've done on this pill is bleed! I figured when I stopped taking the pill the flow would stop too. Anyone else have had this problem? It's getting to be really really annoying!

 
Old 02-26-2007, 06:54 AM   #2
Senior Veteran
(female)
 
Kszan's Avatar
 
Join Date: Jun 2006
Posts: 4,989
Kszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB User
Re: Bleeding after stopping pill

I'm not sure I understand why this is a surprise to you? Any time you quit taking your pill, you're going to have a withdrawal bleed. That's why you have a "period" every month when on your placebos, because the level of hormone suddenly drops to nothing which triggers the uterus to shed its lining. It's not a real "period" caused by your ovaries sending the signal to your uterus, it's a fake period brought on by the sudden drop in hormones.

That's why many of the women who take their pill really late or skip one or whatever start having spotting and breakthrough bleeding. Their body sensed the drop in hormones which then triggered the bleeding.

In your case, you stopped taking the pills all together. It's only logical that the sudden drop in hormones by you quitting the pill would cause you to have bleeding again.

As to why you were bleeding constantly while on this particular brand of pill, I can only tell you that Seasonale and Seasonique are very, very notorious for causing that problem among women who take it. It's one of the most commonly reported side effects for majority of women on that brand of pill. They want to tell you how great it is to only have 4 periods a year, whoopdie doo! But what they don't tell you is that until and unless your body actually acclimates to that particular type of hormone in that particular brand of pill, you're looking at near constant bleeding while on that pill. It's not worth it, which is why I always tell women to think twice before going on that brand.

I was on Seasonale for 6 months. I didn't have the bleeding problem but I did become practically suicidal and very psychotic in a very short amount of time. I knew that I wasn't feeling that way before starting that pill so I knew it had to be the pill causing that problem. So I went back to my old brand (microgestin) and my mood improved a little. But I got tired of having zero libido and some other problems so I just quit the pill all together and now I'm not having ANY of the problems I was having before.

Anyway, in your case, all you can do is give your body a chance to detox from that pill. It's going to take some time, but if you just relax and try to think positive that you are going to be healthier when you're not on the pill anymore, then you will see improvement in all areas of your health in general.

 
Sponsors Lightbulb
   
Old 02-26-2007, 07:39 AM   #3
Veteran
(female)
 
Join Date: Feb 2006
Location: IL
Posts: 359
willo1980 HB User
Re: Bleeding after stopping pill

My gyno put me on the thing for endometiosis and cysts and I, reluctantly, accepted. I should've ran out of her office screaming, "NO!" All I did for the past 2 1/2 months was lay in my bed or on the couch depressed or with a killer migraine. I've been a totally different person to my husband and kids, who I'm surprised aren't about to chuck me out the door!

I hated BCP's before this experience, and now they are my sworn enemy. These things are terrible.

 
Old 02-26-2007, 07:47 AM   #4
Senior Veteran
(female)
 
Kszan's Avatar
 
Join Date: Jun 2006
Posts: 4,989
Kszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB User
Re: Bleeding after stopping pill

Well, if it's absolutely necessary for you to be on "a pill" for your endo, you might want to consider Ortho-Cyclen. Not tri-cyclen or tri-cyclen lo, but regular, ordinary Ortho-Cyclen. From my research, I've learned that pill appears to have a lower instance of the major side effects. While I'm vehemently anti-pill and I think it should literally be pulled from every market on the planet, I think that if you have to be on any pill, you might want to try that one and see what happens.

I had issues with all of the pills that I tried. I realized that I just don't tolerate the fake hormones at all, and that's fine with me. But some women swear they love the pill (I think they're crazy) and they think it's great. But I'll bet that if they stay on their pill long enough and then try to go off the pill, they'll see what the rest of us are complaining about on here. Until they have been through that experience, they will never understand what it's like.

Anyway, try the Ortho-Cyclen and see what happens. I'm not all that familiar with all of the intricacies of endo and how it is treated except that from what I've read, the doctors love to throw the Pill at every women who walks through their door with it! I would probably demand from my doctor some alternate treatments that don't involve the pill. This is 2007, I have to believe that modern medicine has SOME other better alternative other than the pill that can help treat endo? And cysts? There has to be, by now!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Constant Bleeding 6+ Months kabxb04 Birth Control 0 08-27-2009 09:02 AM
Stomach problems, pain and now bleeding...what can cause this? dreamingoutloud Women's Health 4 06-10-2008 05:30 AM
still bleeding after stopping the pill?? amyferg Birth Control 0 04-23-2007 07:26 AM
Recurring yeast infections, still, and bleeding? princessloki Women's Health 1 01-24-2007 09:45 AM
Ovarian Cyst while on the pill - Bleeding for six weeks now Sanneke Women's Health 1 01-22-2007 10:33 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Kszan (36), KREgirl09 (6), lorileamc (5), Princesa (5), Titchou (3), Seraph (3), Remod (3), janewhite1 (2), Chantal6 (2), writeleft (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 04:06 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!